Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS Albuquerque, NM

July 6, 2009Chaves County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 6, 2009, 4:59 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2009, 4:59 PM MDT (22:59 UTC)
Expired
Jul 6, 2009, 7:00 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Chaves County, NM, Lincoln County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 062259
FFWABQ
NMC005-027-070100-
/O.NEW.KABQ.FF.W.0009.090706T2259Z-090707T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO
  NORTHWESTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 700 PM MDT

* AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHEASTERN LINCOLN
  COUNTY...OR ABOUT 27 MILES EAST OF CORONA. THE STORM PRODUCING VERY
  HEAVY RAIN WAS NEARLY STATIONARY. ESTIMATED RAINFALL AMOUNTS       
  BETWEEN ONE AND TWO INCHES HAVE ALREADY FALLEN OVER THE WARNING    
  AREA...AND MODERATE TO HEAVY RAIN WILL CONTINUE TO FALL OVER THE
  NEXT HOUR. ARROYOS...WASHES...AND DRAINAGE AREAS FEEDING INTO 
  GALLO CANYON AND BONITO CANYON WILL SEE EXCESSIVE RUNOFF. IN 
  ADDITION WATER MAY COVER LOW LYING AREAS OF STATE HIGHWAY 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.

&&

LAT...LON 3426 10542 3426 10529 3435 10530 3429 10488
      3379 10488 3384 10520

$$

SHOEMAKE
2 follow-up statements
000 
WGUS75 KABQ 070005
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT MON JUL 6 2009

NMC005-027-070100-
/O.CON.KABQ.FF.W.0009.000000T0000Z-090707T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES-LINCOLN-
605 PM MDT MON JUL 6 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR
NORTHEASTERN LINCOLN AND NORTHWESTERN CHAVES COUNTIES...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A FLASH FLOOD THREAT OVER NORTHEASTERN LINCOLN COUNTY...OR 
ABOUT 26 MILES EAST OF CORONA. THE STORM PRODUCING VERY HEAVY RAIN 
HAS WEAKENED...HOWEVER EXCESSIVE RUNOFF AND SUBSTANTIAL PONDING OF 
WATER IS EXPECTED TO CONTINUE THROUGH 700 PM MDT. THIS INCLUDES 
AREAS NEAR GALLO CANYON...BONITA CANYON...HASPEROS CANYON...AND THE 
HOGADERO DRAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.

&&

LAT...LON 3426 10542 3426 10529 3435 10530 3429 10488
      3379 10488 3384 10520

$$

SHOEMAKE
000 
WGUS75 KABQ 070059
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 PM MDT MON JUL 6 2009

NMC005-027-070106-
/O.EXP.KABQ.FF.W.0009.000000T0000Z-090707T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES-LINCOLN-
659 PM MDT MON JUL 6 2009

...FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR NORTHEASTERN
LINCOLN AND NORTHWESTERN CHAVES COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ONLY A FEW 
LIGHT SHOWERS REMAINED ACROSS THE WARNED AREA...AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE 
THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING 
HAS BEEN ALLOWED TO EXPIRE. 

SOME PONDING OF WATER WILL REMAIN ACROSS 
FIELDS...ROAD INTERSECTIONS...AND OTHER LOW LYING AREAS. IN 
ADDITION...WATER MAY CONTINUE TO FLOW THROUGH SOME 
ARROYOS...WASHES...AND DRAINAGE AREAS DOWNSTREAM OF THE HEAVIER 
RAINFALL. THIS INCLUDES AREAS NEAR GALLO CANYON...BONITA 
CANYON...HASPEROS CANYON...AND THE HOGADERO DRAW.

LAT...LON 3426 10542 3426 10529 3435 10530 3429 10488
      3379 10488 3384 10520

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:02 PM MDT, 57 minutes earlier.

Area forecast discussion, Jul 6, 4:02 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
402 PM MDT MON JUL 6 2009

.UPDATE...
ADDED DE BACA...CHAVES...ROOSEVELT AND LINCOLN COUNTIES TO THE
SEVERE THUNDERSTORM WATCH 553 UNTIL 8 PM. CHJ

&&

.PREV DISCUSSION...230 PM MDT MON JUL 6 2009...
ANOTHER BUSY PM. ISOLATED SEVERE WEATHER EXPECTED TO CONTINUE OVER
CNTRL AND ERN AREAS THROUGH 8 PM MDT. ACTIVITY TO DIMINISH LATE TON.
DRYING OVER THE W INTO CNTRL AREAS ON TUE WILL LIMIT ISOLATED SHOWERS
AND TSTMS FROM THE E SLOPES OF THE CNTRL MOUNTAIN CHAIN ON E TO THE
TX BORDER...AND PERHAPS A STRAY STORM OVER THE WRN MOUNTAINS S OF
I 40.

MOST MODELS NOW SUGGESTING HIGH PRESSURE OVER NM TUE AND WED WILL
SHIFT A LITTLE E THU AND FRI BEFORE HEADING BACK W OVER THE WEEKEND.
SOME MOISTURE WILL SEEP N INTO SC AND W NM AND POSSIBLY THE NRN
MOUNTAINS THU THRU SAT BEFORE EASING UP SUN AND EARLY NEXT WEEK.
HAVE BUMPED UP AREAL COVERAGE OF CONVECTION A BIT DURING THE THU
THRU SAT PERIOD. OTHERWISE VERY WARM TEMPS EXPECTED AREA WIDE WITH
DRY WEATHER IN THE E. CHJ

.AVIATION...
ISOLATED STORMS PRODUCING MVFR CONDITIONS FOR AROUND A 30 MINUTE
DURATION WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN AREAS THROUGH
THE REMAINDER OF THE AFTERNOON. THE MOST LIKELY TERMINAL SITES
AFFECTED INCLUDE SANTA FE...LAS VEGAS THROUGH THE REST OF THE
AFTERNOON. DURING THE EVENING...ROSWELL AND TUCUMCARI COULD ALSO BE
AFFECTED. DURING THE EVENING HOURS...THE MAIN FOCUS WILL BE FOUND
ACROSS THE EASTERN PLAINS. SOME RESIDUAL LOW CIGS COULD FOLLOW THE
STORM PASSAGE TONIGHT AND LVS AND TCC COULD BE AFFECTED.
OVERALL...LOOKING AT DRIER CONDITIONS FOR TUESDAY WITH LESS STORM
COVERAGE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

.FIRE WEATHER...
DRIER AIR HAS ENTERED THE FOUR CORNERS AREA THUS THE MAIN STORM
DEVELOPMENT WILL BE FOUND ACROSS CENTRAL AND EASTERN AREAS THROUGH
THE REST OF THIS AFTERNOON. THE MAIN FOCUS AREA THROUGH THE EVENING
HOURS WILL BE FOUND ACROSS THE EASTERN PLAINS...ESPECIALLY EAST
CENTRAL AND SOUTHEAST PLAINS. HUMIDITY RECOVERIES WILL BE POOR
ACROSS NORTHWEST AREAS...MODERATE MOST OF THE REST OF THE WEST AND
CENTRAL AREAS WHILE GOOD TO EXCELLENT ACROSS THE EAST.

DRIER CONDITIONS...AS INDICATED BY THE MODELS WILL PROGRESS FURTHER
OVER THE AREA ON TUESDAY. THIS WILL LIMIT STORM COVERAGE ALTHOUGH
STILL CANT RULE OUT SOME ISOLATED CELLS ALONG THE CENTRAL MTS
EASTWARD AS WELL AS ACROSS THE SOUTHERN HIGHLANDS.
OTHERWISE...HUMIDITY VALUES WILL TREND DOWN 8 TO 20 PCT ACROSS
CENTRAL AND EASTERN AREAS.

WEATHER MODELS ARE PRETTY CONSISTENT WITH MIGRATING THE UPPER HIGH
OVER THE STATE ON WEDNESDAY. NOT A LOT OF MOISTURE TO WORK INITIALLY
AS FAR AS STORM DEVELOPMENT BUT THIS MIGRATION WILL START TO
TRANSPORT ABUNDANT MOISTURE OVER MEXICO TOWARDS THE FORECAST AREA.
THE WEATHER MODELS PROGRESS THE UPPER HIGH FURTHER TO THE EAST OF
THE STATE THURSDAY AND FRIDAY. THIS SHOULD INITIATE A FURTHER
TRANSPORT OF MOISTURE NORTHWARD ACROSS THE STATE. THUS STORM
COVERAGES WILL INCREASE AND THE WETTING RAIN FOOTPRINT WILL ALSO
INCREASE.

TEMPERATURES THROUGH THE WEEK SHOULD WARM WITH THE UPPER HIGH
MIGRATION WITH MOST AREAS RUNNING 4 TO 8 DEGREES ABOVE NORMAL.
WARMEST TEMPERATURES WILL BE FOUND ACROSS THE EAST.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jul 6, 1:32 PM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUL 6 2009

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
230 PM MDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE UPPER AND
MIDDLE RIO GRANDE VALLEY ON EAST TO THE TEXAS BORDER THROUGH 700 PM
MDT. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE ALONG WITH AN
ISOLATED TORNADO. IN ADDITION...HEAVY RAINFALL FROM SHOWERS AND
THUNDERSTORMS WILL LEAD TO LOCALIZED AREAS OF FLOODING OVER CENTRAL
AND EASTERN NEW MEXICO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON OVER THE EASTERN PLAINS...WHERE WIND GUSTS TO AROUND 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
COLFAX...UNION...MORA...HARDING...SAN MIGUEL...GUADALUPE...QUAY...DE
BACA...ROOSEVELT...CURRY...CHAVES AND LINCOLN COUNTIES DUE TO SEVERE
THUNDERSTORMS.  SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE...OR BY
CALLING 1-888-386-7637.

In the hours before

Local storm report, Jul 6, 3:12 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HAIL             COLONIAS                35.11N 104.85W
07/06/2009  M1.75 INCH       GUADALUPE          NM   TRAINED SPOTTER

&&

EBREON
Special weather statement, Jul 6, 3:13 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT MON JUL 6 2009

NMZ019-026-062200-
CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
313 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING OVER EXTREME SOUTHWESTERN CHAVES COUNTY...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES EAST OF ELK. MOVEMENT
WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE DUNKEN.

THIS STORM IS MOVING VERY SLOWLY AND PRODUCING HEAVY RAINFALL. THE
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

SHOEMAKE
Special weather statement, Jul 6, 3:40 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT MON JUL 6 2009

NMZ010-015-062230-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-
340 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING OVER CENTRAL SOCORRO COUNTY...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF SOCORRO.
MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOSQUE DEL APACHE
REFUGE...ESCONDIDA...LABORCITA...LUIS LOPEZ...SAN ANTONIO AND OTHER
NEARBY LOCALES ALONG INTERSTATE 25.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

SHOEMAKE
Special weather statement, Jul 6, 3:50 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT MON JUL 6 2009

NMZ011-062215-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
350 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANTA FE AND SOUTHWEST
   SAN MIGUEL COUNTIES...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTHEAST OF STANLEY.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN SANTA
FE COUNTY AND RURAL SOUTHWESTERN SAN MIGUEL COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

DPORTER
Special weather statement, Jul 6, 4:03 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
403 PM MDT MON JUL 6 2009

NMZ007-062230-
FAR NORTHEAST PLAINS-
403 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING OVER FAR NORTHEAST UNION COUNTY...

AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHWEST OF KENTON.
MOVEMENT WAS NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN UNION
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR EASTERN NEW MEXICO.

DPORTER
Local storm report, Jul 6, 4:14 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             LOS ALAMOS              35.89N 106.28W
07/06/2009  M1.00 INCH       LOS ALAMOS         NM   TRAINED SPOTTER

            EXTENSIVE DAMAGE TO CARS.

&&

CJONES

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:23 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe37 min
Jul 5, 6:35 PM MDTAreal Flood AdvisoryABQUnion115 min
Jul 5, 7:06 PM MDTAreal Flood AdvisoryABQQuay, San Miguel114 min
Jul 5, 7:21 PM MDTAreal Flood AdvisoryABQUnion114 min
Jul 5, 7:38 PM MDTAreal Flood AdvisoryABQQuay112 min
Jul 5, 7:46 PM MDTSevere Thunderstorm WarningABQQuay59 min
Jul 5, 7:47 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe118 min
Jul 5, 8:49 PM MDTAreal Flood AdvisoryABQQuay116 min
Jul 5, 8:53 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt112 min
Jul 5, 9:47 PM MDTAreal Flood AdvisoryABQCurry, Quay118 min
Jul 5, 10:00 PM MDTAreal Flood AdvisoryABQChaves, De Baca2 hr
Jul 5, 10:23 PM MDTAreal Flood AdvisoryABQDe Baca, Roosevelt112 min
Jul 5, 11:09 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt111 min
Jul 6, 1:23 AM MDTAreal Flood AdvisoryABQCurry, Roosevelt82 min
Jul 6, 12:03 PM MDTAreal Flood AdvisoryABQColfax117 min
Jul 6, 12:59 PM MDTSevere Thunderstorm WarningABQLos Alamos, Sandoval, Santa Fe61 min
Jul 6, 1:17 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe88 min
Jul 6, 1:20 PM MDTSevere Thunderstorm WarningABQLincoln43 min
Jul 6, 1:38 PM MDTSevere Thunderstorm WarningABQTaos41 min
Jul 6, 1:42 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union63 min
Jul 6, 2:26 PM MDTFlash Flood WarningABQLincoln94 min
Jul 6, 2:33 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel57 min
Jul 6, 2:41 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel94 min
Jul 6, 2:45 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe90 min
Jul 6, 2:45 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel, Union60 min
Jul 6, 2:54 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe66 min
Jul 6, 2:58 PM MDTSevere Thunderstorm WarningABQMora31 min
Jul 6, 3:15 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel2 hr
Jul 6, 3:20 PM MDTSevere Thunderstorm WarningABQColfax, Taos21 min
Jul 6, 3:25 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel65 min
Jul 6, 3:28 PM MDTSevere Thunderstorm WarningABQUnion32 min
Jul 6, 3:33 PM MDTAreal Flood AdvisoryABQLincoln, Torrance87 min
Jul 6, 3:41 PM MDTAreal Flood AdvisoryABQHarding, San Miguel, Union2 hr
Jul 6, 3:46 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Guadalupe, Lincoln, Torrance59 min
Jul 6, 3:46 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union59 min
Jul 6, 4:33 PM MDTAreal Flood AdvisoryABQHarding, Quay, Union87 min
Jul 6, 4:49 PM MDTSevere Thunderstorm WarningABQChaves, Guadalupe, Lincoln56 min
Jul 6, 4:53 PM MDTFlash Flood WarningABQHarding, Quay, San Miguel, Union2 hr
Jul 6, 5:50 PM MDTTornado WarningABQChaves, Lincoln40 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.